Took my Effexor twice today by accident...

Discussion in 'The Watercooler' started by KTMom91, Sep 29, 2010.

  1. KTMom91

    KTMom91 Well-Known Member

    On the advice of the sleep doctor, I switched my evening medications (Effexor and Pravastatin) to the mornings. It's obviously not a habit yet, because while I clearly remember taking my medications this morning, I absently reached for them this evening, and took them again.

    I looked up "what to do" on webMD, and all it did was scare me. Does taking the medications twice in one day constitute an overdose?
     
  2. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Well I know effexor is one of the hard ones to come off of and can cause brain zaps but if you dont feel bad, then I dont think one day of taking a double dose is going to hurt you badly. It may well be that some people are on a much higher dose than you are on anyway.

    If it makes you feel any better, it has happened to me before too. That is why I have a weekly pill box but still there are times I get messed up.
     
  3. flutterby

    flutterby Fly away!

    I don't know about effexor, but noticed that you take pravastatin and you had mentioned the muscle ache/pain from the statin. Pravastatin is "supposed" to be one of the better ones in that regard - as far as the old statins go - but the new statins are less likely to cause the muscle aches/pains. Just wanted to mention that.
     
  4. flutterby

    flutterby Fly away!

    Oh...it would be a lot harder to od on effexor than that.
     
  5. susiestar

    susiestar Roll With It

    Call your doctor and/or poison control. doctor might know and easy child should know.
     
  6. Mamaof5

    Mamaof5 Guest

    I'd watch for symptoms of seritonin poisoning. The SSRI's are quite dangerous on that level. Don't beat yourself up about it, it happens more frequently than one would think (accidental OD).
     
  7. KTMom91

    KTMom91 Well-Known Member

    Thanks, ladies.

    I didn't take my Ambien last night, because one of the side effects of Effexor was drowsiness, and I figured too much drowsiness might not be too good. The statins caused major leg kicking, of the kind that made me go off them in the first place, and my legs are really achy and tired today. I slept until 10, which helped somewhat, but I need to get back on my regular schedule, since I'm working tomorrow.
     
  8. Mamaof5

    Mamaof5 Guest

    Mirapex is for restless leg syndrome and you should talk to your doctor about the statins causing this symptom. They may be able to switch it out to a different statin that may work better for you. My mom has been on statins for a very long time (Lipitor but moved on the crestor which is an older statin and less side effects than the Lipitor). You do know you can't eat citrus with statins I hope, particularly grapefruit. It's been known to cause blood toxicity and sepsis. It's a nasty side effect my mom had to go through because her doctor didn't tell her about that (it's actually on the contradictions of the medication leaflet).

    Mirapex is also a neurotin style medication as well, so any aches and pains that are neurological will be reduced by the Mirapex as a nice little side effect in your favor.
     
  9. KTMom91

    KTMom91 Well-Known Member

    I have Mirapex as well, but didn't want to add it in the other night. It makes a big difference with my legs, but I found I need some extra time to sleep it off. I'm still trying to find the best time to take it and still be able to get up and go to work.
     
Loading...